MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RF INTERFIT DEPTH GAUGE; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. RF INTERFIT DEPTH GAUGE; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71362012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thr when the length of the screw channel is measured before the screw is inserted, the depth gauge enters the screw channel and broken during the measurement.The broken pieces were recovered.
 
Additional Manufacturer Narrative
A visual inspection of the returned device confirmed the stated failure mode.The measuring tip of the device fractured off and was returned.The device was also bent in numerous locations.The device was manufactured in 2010 and exhibits signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We will continue to monitor for future complaints and investigate as necessary.

Brand Name
RF INTERFIT DEPTH GAUGE
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8643500
Report Number1020279-2019-02063
Device Sequence Number380923
Product Code JDH
UDI-Device Identifier03596010198624
UDI-Public03596010198624
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362012
Device Lot Number10LM07870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 05/05/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date05/27/2019
Supplement Report FDA Received Date06/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight64